Alert archive / Iowa / Tornado Warnings in 2022
Tornado Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 15, 2022, 5:07 PM CDT for Buchanan County, Delaware County, Iowa. It was in force for 18 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2022, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 15, 2022, 5:25 PM CDT
- In force
- 18 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Buchanan County, IA, Delaware County, IA
The radar
The Quad Cities radar (KDVN), 133 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:09 PM CDT | HAIL 2.75 | 2 W Lamont, IA | RELAYED FROM COUNTY SHERIFF OFFICE, TIME ESTIMATED FROM RADAR. |
| Jun 15, 5:13 PM CDT | HAIL 1 | 2 Se Lamont, IA | STORMS MOVING AT A GOOD CLIP - WIND 35-40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:28 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
239
WFUS53 KDVN 152207
TORDVN
IAC019-055-152245-
/O.NEW.KDVN.TO.W.0019.220615T2207Z-220615T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
507 PM CDT Wed Jun 15 2022
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Northeastern Buchanan County in northeastern Iowa...
Northern Delaware County in northeastern Iowa...
* Until 545 PM CDT.
* At 507 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lamont, or 12 miles northwest of Manchester,
moving east at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dundee and Backbone State Park around 515 PM CDT.
Edgewood and Greeley around 525 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Twin Bridges Park and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4261 9116 4245 9174 4262 9182 4264 9175
4265 9164 4264 9114
TIME...MOT...LOC 2207Z 249DEG 45KT 4257 9168
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Ervin4 follow-up statements
577
WWUS53 KDVN 152210
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
510 PM CDT Wed Jun 15 2022
IAC019-055-152245-
/O.CON.KDVN.TO.W.0019.000000T0000Z-220615T2245Z/
Buchanan IA-Delaware IA-
510 PM CDT Wed Jun 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN BUCHANAN AND NORTHERN DELAWARE COUNTIES...
At 510 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Backbone State Park, or 10 miles northwest of
Manchester, moving east at 55 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Edgewood around 520 PM CDT.
Greeley and Twin Bridges Park around 525 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4261 9116 4251 9168 4260 9174 4264 9175
4265 9164 4264 9114
TIME...MOT...LOC 2210Z 248DEG 48KT 4260 9159
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Ervin132
WWUS53 KDVN 152215
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
515 PM CDT Wed Jun 15 2022
IAC019-055-152245-
/O.CON.KDVN.TO.W.0019.000000T0000Z-220615T2245Z/
Buchanan IA-Delaware IA-
515 PM CDT Wed Jun 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN BUCHANAN AND NORTHERN DELAWARE COUNTIES...
At 515 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Backbone State Park, or 9 miles north of Manchester,
moving east at 55 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Edgewood around 520 PM CDT.
Greeley and Twin Bridges Park around 525 PM CDT.
Colesburg around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4261 9116 4253 9159 4259 9168 4264 9167
4265 9164 4264 9114
TIME...MOT...LOC 2215Z 248DEG 48KT 4262 9151
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Ervin671
WWUS53 KDVN 152219
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
519 PM CDT Wed Jun 15 2022
IAC019-152229-
/O.CAN.KDVN.TO.W.0019.000000T0000Z-220615T2245Z/
Buchanan IA-
519 PM CDT Wed Jun 15 2022
...THE TORNADO WARNING FOR NORTHEASTERN BUCHANAN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has !moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Iowa.
LAT...LON 4261 9116 4256 9150 4258 9159 4263 9161
4265 9158 4264 9114
TIME...MOT...LOC 2219Z 248DEG 48KT 4264 9145
$$
IAC055-152245-
/O.CON.KDVN.TO.W.0019.000000T0000Z-220615T2245Z/
Delaware IA-
519 PM CDT Wed Jun 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN
DELAWARE COUNTY...
At 519 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Edgewood, or 10 miles north of Manchester, moving
east at 55 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Twin Bridges Park around 525 PM CDT.
Colesburg around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4261 9116 4256 9150 4258 9159 4263 9161
4265 9158 4264 9114
TIME...MOT...LOC 2219Z 248DEG 48KT 4264 9145
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Ervin602
WWUS53 KDVN 152225
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
525 PM CDT Wed Jun 15 2022
IAC055-152234-
/O.CAN.KDVN.TO.W.0019.000000T0000Z-220615T2245Z/
Delaware IA-
525 PM CDT Wed Jun 15 2022
...THE TORNADO WARNING FOR NORTHERN DELAWARE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
cancelled. However gusty winds are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Iowa.
LAT...LON 4261 9116 4256 9150 4258 9159 4263 9161
4265 9158 4264 9114
TIME...MOT...LOC 2223Z 249DEG 45KT 4267 9136
$$
ErvinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 15, 4:05 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 15, 4:05 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
405 PM CDT Wed Jun 15 2022
.SYNOPSIS...
Issued at 350 PM CDT Wed Jun 15 2022
Cold front moving through central Iowa at 3 PM. Strong
instability and weakening cap via heating and overspreading of
ascent aided by right entrance region of upper jet, has fostered
an increase in storms into northeast and portions of east central
Iowa. Otherwise, hot and humid conditions remain with temps
outside of any convection in the 90s and dew points in the 70s
making for heat index readings in the 100-105+ range.
&&
.SHORT TERM...(This Evening through Thursday)
ISSUED AT 350 PM CDT Wed Jun 15 2022
Tornado watch remains in effect until 03z for areas roughly north
of Hwy 30. Tornado threat appears greatest further north into
WI, but will have to keep an eye on any local backing of surface
winds to increase low level SRH and enlarge hodographs owing
to a isolated tornado threat primarily far northeast Iowa in
vicinity of lifting surface low. Otherwise, despite high freezing
levels over 15kft agl per 19z DVN raob, large hail is a threat
with strengthening deep layer shear and any discrete cells with
supercell characteristics. These in time will bring about a
damaging wind threat as these cores descend, and may see some
clusters or line segments evolve with damaging winds the main
threat. PWATs over 1.5 inches and warm cloud depths over 13kft
support a heavy rain threat. Fast storm motion potential over
40 kts will preclude this from advancing to a flash flood threat,
but will monitor for any areas that see repeated development.
The severe weather threat should diminish with sunset. Cold front
will continue to progress through the area and exit the southeast
overnight. Clouds will decrease overnight, and not as warm and
humid for lows, but still seasonable with lows in the 60s to
lower 70s and humid conditions.
Thursday will be drier and seasonable with still somewhat humid
conditions and very warm/hot with highs in the 80s to lower
90s south... heat indices could be mid/upper 90s south.
.LONG TERM...(Thursday Night through Wednesday)
ISSUED AT 350 PM CDT Wed Jun 15 2022
Key Messages
1) More seasonable warmth and humidity expected late week into
the weekend.
2) Most of the region is expected to remain dry through the
weekend.
3) Heat and humidity will ramp back up early next week.
Thursday Night
Chance for showers and storms exist across the far southern
service area, or extreme SE Iowa, NE Missouri and small
portion of WC Illinois counties near and on the cool side of
the washed out frontal zone. Southerly low level jet will
foster burgeoning coverage, which will be on the edge of
the stronger mid level flow and hence could evolve into linear
band(s) with a wind threat and prior to a hail threat with
any discrete cells. A marginal to slight risk from SPC
encompasses NE Missouri counties and a small portion of WC
Illinois.
Friday through Sunday
Drier conditions with lower and more seasonable humidity is
expected to govern the region in the post-frontal airmass.
Temps still very warm/hot with highs mid 80s to lower 90s
with a few mid 90s. We could see peak heat indices in the upper
90s across the southwestern service area Sunday.
Monday through Wednesday
A large upper ridge builds back into the Midwest early next week
leading to hot and humid conditions and potential for another
round of heat headlines locally. NBM forecast highs have been
consistently in the mid/upper 90s for both Monday and Tuesday,
and could be near triple digits in some areas. Guidance shows
temps dropping back a bit the middle of next week, as we may
see an uptick in convective potential residing in a more
favorable position on the edge of the "ring of fire" pattern.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1231 PM CDT Wed Jun 15 2022
Line of scattered storms are expected predominantly after 21z
through 03z at the terminals. Being too close for PROB30 I've
opted to utilize TEMPO thunder mention at all the terminals for a
few hour period. Have conditions lowering to MVFR, but can't rule
out IFR with the strongest storms and also strong, gusty winds
that are not mentioned. After the storms depart the cold front
will bring a wind shift to the northwest and drier conditions.
&&
.CLIMATE...
ISSUED AT 320 PM CDT Wed Jun 15 2022
Record Highs for June 15...
Moline.........96 in 2016
Cedar Rapids...99 in 1896
Dubuque........95 in 1894
Burlington.....97 in 1944
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Excessive Heat Warning until 8 PM CDT this evening for Cedar-
Clinton-Des Moines-Dubuque-Henry IA-Iowa-Jackson-Jefferson-
Johnson-Jones-Keokuk-Lee-Linn-Louisa-Muscatine-Scott-Van
Buren-Washington.
Heat Advisory until 8 PM CDT this evening for Benton-Buchanan-
Delaware.
IL...Excessive Heat Warning until 8 PM CDT this evening for Bureau-
Carroll-Hancock-Henderson-Henry IL-Jo Daviess-McDonough-
Mercer-Putnam-Rock Island-Stephenson-Warren-Whiteside.
MO...Excessive Heat Warning until 8 PM CDT this evening for Clark-
Scotland.
&&
SYNOPSIS...05
SHORT TERM...05
LONG TERM...Uttech/05
AVIATION...05
CLIMATE...05Hazardous weather outlook, Jun 15, 3:15 AM CDT, 13 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 315 AM CDT Wed Jun 15 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 315 AM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Very hot and humid conditions continue today, with an Excessive Heat Warning for most of the area. Heat index values will range between 100 to 105. Thunderstorms are expected today when a cold front moves through the area. The Storm Prediction Center has a Slight Risk for severe storms for much of the area, with and Enhanced Risk for areas along and north of Highway 20. The primary risks are damaging winds, with large hail and tornadoes as secondary threats. General timeframe for the strong to severe storms will be from 3 o'clock PM to 8 o'clock PM. Very high moisture content will also lead to efficient rainfall rates, leading to potential flash flooding concerns. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Heat indices may reach the upper 90s to around 100 degrees on Thursday for areas south of highway 34. Scattered thunderstorms are possible Thursday evening and night, generally along and south of highway 34. The primary risks are isolated damaging winds, large hail, and localized flash flooding. The most likely timing for storms is between 5 PM and midnight. Hot and humid conditions return early next week with peak heat indices in the low 100s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today into tonight. Gunkel/Uttech
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:32 AM CDT | Special Weather Statement | DVN | Buchanan | 43 min |
| Jun 15, 4:03 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 13 min |
| Jun 15, 4:14 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 5 min |
| Jun 15, 3:51 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 54 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 27 min |
| Jun 15, 6:25 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Washington | 37 min |
Nearby
Tornado Warnings in Iowa, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.